This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
How long does withdrawl(withdrawal) from Zoloft last?
I was on a very low dose of Zoloft (sorry, can't remember exact mg but it was very low) for about a year. Two months ago I began to take one pill every other day; last month I stopped taking it altogether. When I decreased the dosage I had no problems, but since stopping I've had insomina, night sweats, irritability, extreme tiredness, mental confusion and "fuzziness", and joint pain. And it seems to be getting worse instead of better. Is this just something I need to get through? If so, how much longer can I expect it to last?
I went on a med. holiday, 150 mg. for one day , as directed by doctor. I felt blue for two days after, even though i was only off the medication for 48 hours.
It scares me a bit to be medication dependent. I also was given Klonopin and have weened off that.
I have insomnia probably more as side effect of the medication. I was prescribed Trazadone, although it started giving me unnatural erections.....( hold jokes, it can be serious side effect). We switched to Ativan at night and now Xanax instead of Ativan. I am an addict/ alcholic , sober along time, so I know the dangers of taking Benzodiazepines. I've taken them as prescribed and without any abuse but i can tell my body is responding in a kind of dependency way , as mornings i feel a withdrawal thing.
What else is out there for anxiety? I know i can go up in my dose of Zoloft. I also know Buspar can be good for anxiety but haven't tried it yet. Welbutrin made me antsy so we stopped that. I would prefer non addictive medications. I'm also concerned as i opened this message, that I too will become sort of dependent on antidepressants.
I was on a very high dose of Zoloft for about 2 months. It was 150, I think. I didn't like it and went off of it cold turkey. It took just a couple of days to wear off. (It always made me sleepy.) So, I slept for a couple of days and that was it. 150, supposedly was quite a lot. When I went to the pharmacy for the prescription they insisted on calling my doctor, they said they never heard of a dose so high. That was a couple of years ago.
I would say that what you are going through is most definitely Zoloft withdrawl (withdrawal)!
I'm sorry to tell you this but Withdrawl (withdrawal) may take longer than others have been telling you. Everyone is different. I have been going through withdrawl (withdrawal) for almost 7 weeks and I'm still not done (Although I am slowly getting better). I also went through the Night Sweats, Dizziness, EXTREME INSOMNIA (Almost 4 days straight with no sleep) and sleep aids didn't do diddly squat.
What's really a kick in the head is that one of the symptoms of SSRI withdrawl (withdrawal) is depression!!! Some people don't realize they are going through withdrawl (withdrawal) and have their doctor put them back on SSRI's at a higher dose, getting locked in some endless cycle every time they try to get off this stuff.
Bottom line is... hang in there. You'll get better, it just takes a long time. But keep your Doctor INFORMED!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.